The isoperimetric inequality

Kesavan, S. (2002) The isoperimetric inequality Resonance - Journal of Science Education, 7 (9). pp. 8-18. ISSN 0971-8044

PDF - Publisher Version

Official URL:

Related URL:


A new proof (due to X Cabre) of the classical isoperimetric theorem, based on Alexandrov's idea of moving planes, will be presented. Compared to the usual proofs, which use geometric measure theory, this proof will be based on elementary ideas from calculus and partial differential equations (Laplace equation).

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Isoperimetric Inequality; Moving Planes; Neumann Problem; Lower Contact Set; Elliptic Equations
ID Code:16361
Deposited On:15 Nov 2010 13:47
Last Modified:17 May 2016 01:07

Repository Staff Only: item control page